CBS 11 Header TXA 21 Header MeTV Header KRLD Header The Fan Header
NFL Preseason: Dallas Cowboys vs Miami Dolphins on CBS 11 & 105.3 The Fan at 6:00pm | Cowboys News

Local

2nd North Texan Contacts Meningitis From Tainted Steroid Shots

View Comments
Robbie Owens Robbie Owens
Robbie grew up in northeast Texas, in a tiny town where her fami...
Read More

CBS DFW (con't)

Affordable Care Act Updates: CBSDFW.com/ACA

Health News & Information: CBSDFW.com/Health

DALLAS (CBS 11 NEWS) –  A North Texas man has become the latest to contract meningitis after receiving a tainted steroid shot mixed at a now discredited New England pharmacy.

According to local health officials, the patient, whose identity is not being released, received the injection at Dallas Back Pain Management.  CBS 11 News calls to clinic operators, today, were not returned.  But, local doctors say any patient possibly exposed to the tainted steroids should remain wary and watch for symptoms.

“We look for things like neck pain, we look for headache, we look for fever, we look for chills,” Dallas internist Dr. Bryan Wasson explained.  “And so when you have these particular symptoms you should suspect that perhaps you have meningitis.”

Federal regulators blame unsanitary conditions inside the pharmacy that’s being blamed for the meningitis outbreak that has sickened more than 400 people — 29 have died.

Although it’s been more than a month, now, since tainted steroids  were pulled from providers’ shelves, Dr. Wasson says patients having received injections will still likely face weeks of worry.  According to federal health officials, some 14,000 patients had already received injections from the lots of medication at the center of the probe.

“They have not seen any infections that have gone beyond two months,” says Dr. Wasson.  “I’d like to say that beyond two months you’re probably free and clear, however, remember we are dealing with organisms in places where we have not seen them before.”

Federal health officials later expanded the recall to include any medications mixed at the New England Compounding Center.  But, by then, local health care providers tell us that they were already watching patients closely.

“Patients should still be very diligent, and watching for symptoms and if there’s any inkling that there’s a symptom, please seek medical attention,  sooner, rather than later,” Dr. Wasson said.

Meanwhile, the probe is widening with congressional hearings into the outbreak slated for as early as next week.

Also Check Out:

View Comments
Follow

Get every new post delivered to your Inbox.

Join 42,319 other followers